Home > Research > Publications & Outputs > Quasianalytic Banach function algebras
View graph of relations

Quasianalytic Banach function algebras

Research output: Contribution to journalJournal article

Published
<mark>Journal publication date</mark>05/1973
<mark>Journal</mark>Journal of Functional Analysis
Issue number1
Volume13
Number of pages23
Pages (from-to)28-50
<mark>State</mark>Published
<mark>Original language</mark>English

Abstract

We construct certain Banach algebras of infinitely differentiable functions on compact plane sets such that the algebras are quasianalytic, and we use these algebras to construct examples of Banach algebras defined on their maximal ideal spaces which, first, have only countably many peak points and, second, have the property that a discontinuous function operates on the algebra. We show that any function defined on an open subset of the plane which operates on a Banach function algebra is necessarily continuous on a dense open subset of its domain.